Denture Adhesive Warning

                                        

 Some denture adhesive contains zinc and overuse of denture adhesive can cause zinc poisoning. Side effects of a zinc overdose associated with denture cream use may include:

  •  Copper deficiency (see below)
  • other neurological side effects.

Zinc poisoning warning signs include:

  • Unexplained weakness, tingling in hands and feet.
  • Poor balance.
  • Lack of coordination.
  • Unexplained pain.
  • Weakness in the hands, arms or legs.
  • Burning sensation.

Numbness and Tingling

Numbness, tingling, and unexplained weakness or pain may be symptoms of Zinc Poisoning or Neuropathy, which may result from excessive exposure to zinc. While a small amount of zinc is necessary for a healthy and balanced diet, in excess it can cause copper depletion and serious neurological problems.

Symptoms of copper depletion include:

  • Abdominal pain
  • Nausea
  • Dizziness
  • Hair loss
  • Skin sores
  • Anemia
  • Lethargy
  • Paleness

Zinc poisoning may be commonly misdiagnosed as: Demyelinating Syndrome, Guillain-Barre Syndrome, Multiple Sclerosis, and Chronic Inflammatory Demyelinating Polyneuropathy

Important Points

  • Use denture creams according to label instructions.
  • Do NOT use extra amounts of denture cream.
  • Do NOT use denture cream more often than the label recommends.
  • If dentures don’t fit properly, contact Cosmetic Dentistry of San Antonio and have Dr. Camacho evaluate them. Don’t try to solve the problem by using more adhesive than is recommended.
  • If possible, try to use a denture adhesive without zinc